Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 6, 2017, 7:39 PM CDT for Perry County, Tennessee. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 6, 2017, 9:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
177
WGUS54 KOHX 070039
FFWOHX
TNC135-070230-
/O.NEW.KOHX.FF.W.0018.170707T0039Z-170707T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
739 PM CDT THU JUL 6 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Perry County in Middle Tennessee...
* Until 930 PM CDT
* At 737 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across Perry County including the city of Linden. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Linden, Lobelville, Flatwoods and Mousetail Landing State Park.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. This area has already experienced 2 to 3 inches of rain
over the last 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3546 8804 3551 8798 3562 8804 3566 8802
3572 8803 3573 8803 3573 8772 3570 8771
3570 8774 3566 8774 3559 8765 3557 8765
3555 8769 3551 8769 3548 8772 3549 8775
3547 8784 3546 8797 3542 8801 3543 8803
$$
Hurley1 follow-up statement
100
WGUS74 KOHX 070131
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
831 PM CDT THU JUL 6 2017
TNC135-070230-
/O.CON.KOHX.FF.W.0018.000000T0000Z-170707T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry TN-
831 PM CDT THU JUL 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
PERRY COUNTY...
At 828 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across Perry County with 1 to 2 inches of rain likely already
fallen. Flash flooding is expected to begin shortly.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area through 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3546 8804 3551 8798 3562 8804 3566 8802
3572 8803 3573 8803 3573 8772 3570 8771
3570 8774 3566 8774 3559 8765 3557 8765
3555 8769 3551 8769 3548 8772 3549 8775
3547 8784 3546 8797 3542 8801 3543 8803
$$
HurleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:14 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 6, 7:14 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Nashville TN 714 PM CDT Thu Jul 6 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Have made some minor modifications to the evening forecast. Have nudged pops a tad over the northwest since scattered showers and storms are a bit slow to die out/move out over that area. Have also changed wording in the "chance" areas to "scattered," just indicate a slightly higher confidence that there'll be some stuff around early this evening. Otherwise, no change to previous forecast. && .AVIATION... 00Z TAF DISCUSSION. Generally VFR Conditions can be expected through at least 06Z with exception of any visibility and ceiling restrictions occurring due to any -SHRA/-TSRA so included -RA/VCTS for all TAF sites through 05Z. Otherwise...MVFR and possibly IFR/LIFR ceilings and visibilities will likely develop between 08Z-14Z...although the extent of restrictions are too difficult to pinpoint at this time. Beyond 15Z...believe conditions will improve to VFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Hurley
Hazardous weather outlook, Jul 6, 5:01 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Thu Jul 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe storms again today into this evening across Middle Tennessee. Scattered to numerous showers and thunderstorms are once again, and a few may be strong to severe with damaging winds, heavy rainfall, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Shamburger
In the hours before
Special weather statement, Jul 6, 5:29 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
529 PM CDT THU JUL 6 2017
TNZ062>064-077-078-062315-
Cannon TN-Rutherford TN-Coffee TN-De Kalb TN-Warren TN-
529 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...SOUTHEASTERN
RUTHERFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN AND CANNON
COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodbury to 9 miles north of Shelbyville.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
McMinnville, Smithville, Woodbury, Morrison, Centertown, Christiana,
Bradyville, Fosterville and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3563 8626 3565 8628 3565 8630 3566 8632
3566 8635 3565 8635 3565 8637 3564 8638
3564 8641 3565 8643 3564 8646 3566 8649
3593 8611 3599 8568 3562 8579
TIME...MOT...LOC 2228Z 263DEG 45KT 3588 8603 3563 8640
HurleySpecial weather statement, Jul 6, 5:45 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
545 PM CDT THU JUL 6 2017
TNZ061-075-062330-
Bedford TN-Marshall TN-
545 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND BEDFORD
COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Lewisburg, Wartrace, Normandy, Belfast and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8682 3560 8624 3546 8625 3545 8624
3545 8625 3541 8625 3541 8629 3538 8633
3536 8633 3535 8641 3532 8643 3534 8647
3536 8649 3535 8653 3537 8659 3536 8660
3533 8660 3531 8668 3529 8670 3529 8680
TIME...MOT...LOC 2245Z 267DEG 25KT 3540 8671
HurleySpecial weather statement, Jul 6, 6:13 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
613 PM CDT THU JUL 6 2017
TNZ031>033-070000-
Putnam TN-Overton TN-Jackson TN-
613 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHEASTERN
JACKSON AND PUTNAM COUNTIES UNTIL 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 12 miles west of Cookeville, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Crawford, Rickman and Burgess
Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8513 3610 8515 3610 8524 3608 8525
3606 8544 3608 8551 3607 8556 3605 8558
3604 8566 3629 8562 3631 8513 3616 8511
3614 8512 3613 8510
TIME...MOT...LOC 2313Z 264DEG 29KT 3616 8572
HurleyLocal storm report, Jul 6, 6:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 4 E CELINA 36.55N 85.43W
07/06/2017 CLAY TN EMERGENCY MNGR
TREES DOWN ON SWAN RIDGE ROAD
&&
EVENT NUMBER OHX1700714
BWLocal storm report, Jul 6, 6:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 7 SE LIVINGSTON 36.32N 85.24W
07/06/2017 OVERTON TN EMERGENCY MNGR
TREE DOWN ON WILDER HWY SOUTHEAST OF LIVINGSTON
&&
EVENT NUMBER OHX1700715
BWLocal storm report, Jul 6, 6:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 N COOKEVILLE 36.17N 85.51W
07/06/2017 PUTNAM TN EMERGENCY MNGR
TREE DOWN ON 7TH STREET AND NORTH JEFFERSON AVENUE IN
COOKEVILLE
&&
EVENT NUMBER OHX1700716
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:20 PM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 115 min |
| Jul 6, 8:37 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jul 7, 4:32 AM CDT | Dense Fog Advisory | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.